Miklós Bóna - The absence of a pattern and the occurrences of another

dmtcs:496 - Discrete Mathematics & Theoretical Computer Science, January 1, 2010, Vol. 12 no. 2 - https://doi.org/10.46298/dmtcs.496
The absence of a pattern and the occurrences of another

Authors: Miklós Bóna

    Following a question of J. Cooper, we study the expected number of occurrences of a given permutation pattern q in permutations that avoid another given pattern r. In some cases, we find the pattern that occurs least often, (resp. most often) in all r-avoiding permutations. We also prove a few exact enumeration formulae, some of which are surprising.


    Volume: Vol. 12 no. 2
    Published on: January 1, 2010
    Imported on: March 26, 2015
    Keywords: Permutation pattern,generating functions,[INFO.INFO-DM] Computer Science [cs]/Discrete Mathematics [cs.DM]

    Share

    Consultation statistics

    This page has been seen 160 times.
    This article's PDF has been downloaded 218 times.